Hi everyone. Today is my second day of Clonazepam (generic for Celexa). I have been taking 10 mg--half of a 20 mg pill. I have to say the side effects already just don't seem worth it for me: jittery, MORE anxious, agitated, faster pulse, burning sensation throughout body (especially in stomach), horrible diarrhea... etc.
I'm waiting to hear back from my psychiatrist to see what he thinks. I'm really thinking of going off of it totally. After only two pills--well really only one whole one--I just don't know how much withdrawal symptoms I could possibly be facing going cold turkey and wanted some feedback from anyone here from their own personal experiences.
The Klonopin the shrink gave me, to tide me over while the Clonazepam builds up, works better than anything else I've ever tried, including Xanax which I also used as needed. I know Klonopin is designed to be long-acting and taken every day, but has anyone successfully used is as a PRN (as needed)?
Sorry about that. I meant Citalopram! They are so close in name I always mix those up.
Perhaps, I'll try that, but I am really, really sick right now from this pill. I'm waiting to hear back from my psych. as to what he thinks. It's really bad right now, but the Klonopin (although addictive) works REALLY well.
My real question is: will I get withdrawals if I stop the Celexa cold turkey after just two days?
By all means ask your doctor, but no you shouldn't experience any withdrawal symptoms from taking two 10 mg pills of Celexa.
Klonopin (clonazepam) as well as many other benzodiazepines work very well for anxiety and panic attacks, but the reality is they usually become more of a problem than a benefit with daily long term use. If you simply cannot tolerate an antidepressant, you might ask your doctor about Buspar.
Thanks ExtremelyWired for your input. I saw your recommendation about Buspar on another post. I guess every med has its drawbacks. I don't plan on using a benzo daily since I don't really have PAs daily, only here and there.
I thought being on something daily would allow me to stop the panic attack guessing game (do I need a benzo?), but these side effects are just horrible... for me. Really bad.
Psych. called back. He thinks I'm having an acute reaction and to stop the med immediately. He said to just take the Klonopin as needed and that he wants me to try Zoloft at some point in he near future.
I have taken Zoloft and it worked well for me for years. If you do start Zoloft, start at a very low dose like 5mgs. Stabilize for a week then go to 10mgs. Repeat the process going up in 5mg increments until you reach an effective dose. I was doing well on 25mgs for years. I have always found that the starting dose of an antidepressant, that a doctor prescribes, is too high. I suppose they just want to see their patients improve as fast as possible, but I believe the uncomfortable side effects from too high a starting dose is the reason many people quit before they even give it a chance.
Last edited by ExtremelyWired; 09-17-2009 at 06:36 AM.
I'm on 75 mg of Zoloft for PD for three months. I started out with 25, then 50, and now 75. I also started off with Ativan (Lorazepam), and now I am weaning off of it slowly.
It took three months, but I feel normal again! No panic attacks, no anxiety...it's great. But yes, when I first started Zoloft I had lots of side effects. Insomnia, increased anxiety, IBS, etc. so I know what you're going through. The good news is a majority of these symptoms subside as you continue taking the meds, but it takes weeks!
Hopefully over time you can transition to just taking an SSRI and wean on the benzos. That's what I'm doing now.
Last edited by alexanderaf; 10-18-2009 at 09:42 PM.